MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47693
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an upper esophagogastroduodenoscopy (egd), the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that they made multiple successful biopsies with this device and then later in the case, the arm broke on one of the cups.It is barely attached to the device.They had cut to cut the tip off of the device in order to remove it from the scope.They successfully completed the procedure with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.The photos provided shows one side of the housing detached from the forceps sheath and the packaging label.Our laboratory evaluation of the product said to be involved confirmed the report based on the condition of the returned device.The device was returned with the entire cup assembly at the distal end of the device cut off (the cup assembly was not returned).The catheter appeared slightly mangled where the device was cut.When the handle was actuated the drive wires advanced and retracted.The device could not be tested for open and close as the distal part of the device was not attached or returned.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation of the returned device confirmed missing distal end of the device.No damage was visible to the rest of the device that is the coil cable and handle components.Frayed pebax was seen where the coated coil cable was cut.Due to missing distal end of the device, full functionality of the device could not be performed.However, when the handle was actuated in the u-bend and 3-coil positions the formed wires advanced and retracted as intended.The device components were disassembled and removed.Device components showed no internal signs of damage.Since the distal part of the device was not returned the functional or visual evaluation on the tip cannot be performed but the complaint can be confirmed from the picture attached by the customer.The report from the customer mentions that the returned device was used successfully for collecting multiple biopsies which indicates that the device worked as intended.All captura pro devices are 100% inspected for visual and functional specification as per the fqc checklist which for the lot number w4847691 revealed no defects, hence the root cause of this complaint cannot be determined." the device history record was reviewed, was manufactured june 2024 and there were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photo confirmed the report, the returned device did not include the cup assembly so evaluation of the device failure could not be performed.The supplier provided the following, "the device history record was reviewed and no anomalies were found.A visual examination of the device confirmed the distal end of the device was not returned.Functional evaluation could not be performed due to the condition of the device.The customer's complaint was confirmed based on the supplied photograph.Without the distal end no further evaluation can be performed and root cause can not be determined." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20359104
Report Number1037905-2024-00606
Device Sequence Number15468589
Product Code PTS
UDI-Device Identifier00827002476936
UDI-Public(01)00827002476936(17)270620(10)W4847691
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47693
Device Catalogue NumberBF-2.2S-230SP-40
Device Lot NumberW4847691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS-UNKNOWN MODEL
Patient SexUnknown